Thunderstorm Wind, Bossier
- When
- July 15, 6:01 PM CST
- Where
- Bossier County, 0.9 mi NE of Ferguson
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.560, -93.660
A tree was downed on Hwy. 157 north of Bossier.
Isolated severe thunderstorms developed over East Texas during the afternoon of July 15th, as strong heating and instability developed ahead of an upper level disturbance that developed from strong to severe thunderstorms as they moved through the Dallas-Fort Worth Metroplex earlier in the morning. These storms tracked east across Wood, Upshur, Gregg, Marion, and Harrison Counties, intensifying…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed over East Texas during the afternoon of July 15th, as strong heating and instability developed ahead of an upper level disturbance that developed from strong to severe thunderstorms as they moved through the Dallas-Fort Worth Metroplex earlier in the morning. These storms tracked east across Wood, Upshur, Gregg, Marion, and Harrison Counties, intensifying as they moved just east of Gilmer to the north side of Longview and across much of Harrison County, with numerous reports of downed trees and power lines across these areas. Even an isolated large hail report was received on the north side of Longview. These severe thunderstorms then moved into extreme Northwest Louisiana, affecting the northern suburbs of Shreveport and Bossier City before weakening. Additional severe thunderstorms developed on the backside of the upper level disturbance along the Texas/Louisiana line near Waskom and tracked southeast, where numerous reports of downed trees and power lines were also received as 60+ mph winds blew through across South Shreveport. These storms weakened by mid and late evening southeast of Shreveport with the loss of heating and instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 15, 5:21 PM CST, 40 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 621 PM CDT FRI JUL 15 2016 .AVIATION... Cluster of tstms across extreme ern TX will continue ewd and affect KSHV over the next couple of hours. It is uncertain as to whether this complex will make it to KMLU late tonight, so will leave mention of thunder out attm. Otherwise, the remainder of the TAF sites are expected to remain in the VFR category throughout the pd, with no tstms expected. Winds overnight will be light and vrbl, picking up at around 5-10 kts out of the s and sw after sunrise. /12/ && .PREV DISCUSSION... /issued 409 PM CDT FRI JUL 15 2016/ DISCUSSION... Another complicated short term forecast...with the presence of remnant mesoscale bndrys from todays/and earlier convection Thursday evening and the approach of a weak upper level trough over the Srn Plains will play a role in convection development tonight and again Saturday. Currently seeing two areas of convection...one of which off to our west over Camp/Upshur Counties near the remnant MCV from the convection over the DFW Metroplex this morning...and another over the Ern sections of Ncntrl LA near an old outflow bndry that shifted S from Scntrl AR...and also another previous outflow bndry/sfc theta-e axis that extends in a NW to SE area from just W of ELD to RSN and ESF. Believe that the ern zones will be primarily affected this evening which will tap MLCapes of 2500-3000 J/kg and weak bulk shear. However...a weak outflow bndry drifting W from E of Homer through Bienville and Winn Parishes may help trigger additional convection farther W into NW LA with the approaching trough...with the potential for the MCV farther W to trigger convection over this same area where MLCapes are maximized. Have increased pops to mid chance for Wrn LA and tapered pops to low chance surrounding this area and slight chance pops for SE OK/Wrn sections of E TX...with the short term progs even suggesting additional redevelopment overnight over the Ern 2/3rds of the region. The extent of convection development overnight and the placement of any mesoscale bndrys Saturday morning will determine the location/extent of convection Saturday...as the trough axis slowly drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued low chance pops for these areas Saturday...with the convection possibly diminishing from N to S with the upper trough passage. Also tapered temps back a tad over the Ern zones where the cloud cover/convection may persist...but dewpoints will be slow to mix out given the high PW/s expected to remain in place. With temps in the mid and possibly upper 90s...especially over E TX/Wrn LA...heat indices will approach 105 degrees especially over Deep E TX/Ncntrl LA. Have held off on a Heat Advisory for these areas Saturday given the potential for sct convection persisting through midday/early afternoon before diminishing. After Saturday...the Srn Plains upper ridge will begin to build E into the region late Saturday and into the Mid-South Sunday...thus tapering rain chances back considerably. Weaknesses along the srn periphery of the upper ridge...strong heating and available low/mid level moisture may result in isolated convection developing over Deep E TX/srn sections of Ncntrl LA Sunday through much of this next week. The GFS maintains much of the isolated convection mainly S of I-20...with the ECMWF/Canadian expands convection a little farther N into SW AR/NE TX. Have maintained consistency with the previous forecast and kept slight chance pops near/S of I-20...but the main story will be the heat...with increased subsidence beneath the ridge center and warm/drying soils resulting in max temps climbing into the upper 90s and possibly reaching the century mark. Given these temps and the potential for limited mixing...heat headlines may be needed for portions or much of the region by Sunday or sometime next week. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 97 / 40 30 0 10 MLU 75 93 75 96 / 30 30 10 10 DEQ 72 94 74 96 / 20 20 0 0 TXK 74 95 75 97 / 40 20 0 0 ELD 74 93 74 96 / 30 30 0 10 TYR 75 96 77 98 / 20 20 0 10 GGG 74 96 76 97 / 20 20 0 10 LFK 75 97 76 97 / 20 30 10 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI JUL 15 2016
TXZ125-126-137-138-152230-
GREGG TX-MARION TX-HARRISON TX-UPSHUR TX-
452 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARRISON...MARION...
EASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIANA...OR 14 MILES NORTHEAST OF LONGVIEW...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...HALLSVILLE...JEFFERSON...ORE CITY...
EAST MOUNTAIN...CEDAR SPRINGS...DIANA...HARLETON...BEREA...
WOODLAWN...NESBITT...LASSATER AND JUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3289 9474 3289 9471 3288 9471 3288 9456
3286 9418 3238 9447 3240 9450 3239 9451
3258 9488
TIME...MOT...LOC 2152Z 285DEG 21KT 3271 9466
12PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 4 SSW ORE CITY 32.75N 94.74W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY
&&
EVENT NUMBER SHV1600634
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 8 NW ORE CITY 32.88N 94.81W
07/15/2016 UPSHUR TX LAW ENFORCEMENT
TREE DOWN ASTOR RAOD AND FM 2796
&&
EVENT NUMBER SHV1600635
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 4 SW ROCKY MOUND 32.99N 95.08W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS WESTERN PART
OF COUNTY
&&
EVENT NUMBER SHV1600636
MMAYEAUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
07/15/2016 CAMP TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS CITY
&&
EVENT NUMBER SHV1600637
MMAYEAUXPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 N LONGVIEW 32.53N 94.76W
07/15/2016 E1.25 INCH GREGG TX CO-OP OBSERVER
HAIL BETWEEN LONGVIEW AND JUDSON... HIGH WIND RIPPED
LATTICE OFF
&&
EVENT NUMBER SHV1600638
25The Shreveport radar (KSHV), 21 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was downed on Hwy. 157 north of Bossier.
A tree was downed on Hwy. 1 about 11 miles south of Shreveport just inside Red River Parish.
Two trees were downed in Frierson on White Springs Road and Stonewall-Frierson Road.
Large limbs were downed in south Shreveport in Southern Hills at Kingston Road near Bert Kouns and along Williamson Way in the Deepwoods Community. Large tree limbs and branches were also downed off Ellerbe Road in southeast Shreveport.
Trees were snapped and/or uprooted along with downed powerlines at Boswick Road and Pleasant Grove Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637878, 637875, 637876, 637877, 637879.